Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Hepatitis,epstein bar,discoid lupus,psoriatic breakout,steroid,inflammation

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I am at a point where my family doc doesn't know what to do. Her comment last week was you know there is no cure. I know this. But I don't know whether to see immunologist, there has to be something else. I am 57,had hepatitis 10yrs ago.No ABC etc. just a very inflammed liver. Dx was epstein barr. I'm very suspicious of a discoid lupus or something such. Why, because, since my hospitalization, I have continued to have psoriatic like breakouts scalp, neck, ears etc. Always one place, same dermatones. Also my skin in general has changed. Yes I have gone thru menopause(boo) I've seen derm doc and all I get is you have dermatitis(duh!!) The long and short is no topical has been able to affect it at all rx or nonrx. Only oral steriod medrol dose packs. Problem is by 4th day it is totally gone. The inflammation, painful splits, insane itching, but by 10th day post tx it comes back with a fury! I know the pitfalls of continued use of steroids,but it has been the only thing that works. I asked doc if I could go on lower dose over longer period of time. We tried this, with very minimal results. Right now my ears,part of scalp and neck are very inflammed. I just finished a dose pack 4 days ago, am back to square 1. The splitting is what is so painful, hard to sleep at night. Ears feel like on fire. Blood on pillow in am. Can't hug my honey of 35yrs.,been thru neosporin, petroleum jelly, use benedryl spray,then jelly or neo. The problem with the ears has been going on now for 1 1/2 yrs. Continually getting worse. In fact these past 2 yrs have been worst yrs. for this problem. I have been wearing bandanas of late to protect and keep me from scratching and I love gardening,spending hours outside. Gnats love my ears! No tests have been done. No scraps etc. So, should I consult another derm doc or immuno doc?
Posted Wed, 25 Apr 2012 in Lupus
Answered by Dr. Rakhi Tayal 28 minutes later
Thanks for writing to us.
Your problem seems to be related to some autoimmune disorder. Since steroids are the strongest anti inflammatory agents, they are only able to provide you some relief. Consulting an immunologist will be best for you.
Till then you can follow some simple measures to help the improvement -
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe you.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor